Alert archive / Michigan / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 5, NWS Gaylord, MI
NWS Gaylord, MI issued this severe thunderstorm warning at Apr 29, 2025, 11:23 AM EDT for 5 counties in Michigan. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 29, 2025, 11:23 AM EDT (15:23 UTC)
- Expired
- Apr 29, 2025, 12:00 PM EDT
- In force
- 37 min
- Issued by
- NWS Gaylord, MI
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Alcona County, MI, Alpena County, MI, Crawford County, MI, Montmorency County, MI, Oscoda County, MI
The radar
The NCL Michigan radar (KAPX), 56 km from the middle of the area, began a volume at 15:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 29, 11:45 AM EDT | NON-TSTM WND GST 40 | 2 Ne Luzerne, MI | Mesonet station FW1723 Luzerne. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Alpena, MI (KAPX), launched 12:00Z, 3.4 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 147 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 1004 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 280 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
438
WUUS53 KAPX 291523
SVRAPX
MIC001-007-039-119-135-291600-
/O.NEW.KAPX.SV.W.0005.250429T1523Z-250429T1600Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Gaylord MI
1123 AM EDT Tue Apr 29 2025
The National Weather Service in Gaylord has issued a
* Severe Thunderstorm Warning for...
Northwestern Alcona County in northern Michigan...
Southwestern Alpena County in northern Michigan...
East central Crawford County in northern Michigan...
Southeastern Montmorency County in northern Michigan...
Oscoda County in northern Michigan...
* Until noon EDT.
* At 1123 AM EDT, severe thunderstorms were located along a line
extending from near Garland to near Red Oak to 7 miles north of
South Branch Township, moving east at 35 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Severe thunderstorms will be near...
Mio, Comins, and Red Oak around 1130 AM EDT.
Luzerne and Fairview around 1135 AM EDT.
Other locations impacted by these severe thunderstorms include
Mitchell Township.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4492 8364 4474 8371 4459 8396 4464 8460
4477 8439 4490 8425
TIME...MOT...LOC 1523Z 266DEG 31KT 4483 8421 4474 8429 4467 8447
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
JLD1 follow-up statement
305
WWUS53 KAPX 291541
SVSAPX
Severe Weather Statement
National Weather Service Gaylord MI
1141 AM EDT Tue Apr 29 2025
MIC039-291551-
/O.CAN.KAPX.SV.W.0005.000000T0000Z-250429T1600Z/
Crawford MI-
1141 AM EDT Tue Apr 29 2025
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL CRAWFORD COUNTY
IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
&&
LAT...LON 4477 8370 4473 8375 4473 8413 4475 8424
4485 8410 4491 8404 4492 8364
TIME...MOT...LOC 1541Z 260DEG 40KT 4490 8384 4479 8399 4475 8412
$$
MIC001-007-119-135-291600-
/O.CON.KAPX.SV.W.0005.000000T0000Z-250429T1600Z/
Alcona MI-Alpena MI-Montmorency MI-Oscoda MI-
1141 AM EDT Tue Apr 29 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL NOON EDT FOR
NORTHWESTERN ALCONA...SOUTHWESTERN ALPENA...SOUTHEASTERN MONTMORENCY
AND NORTHEASTERN OSCODA COUNTIES...
At 1141 AM EDT, severe thunderstorms were located along a line
extending from near Fletcher Pond to near Comins to near Fairview,
moving east at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
These severe storms will be near...
Comins and Ossineke Township around 1145 AM EDT.
Other locations impacted by these severe thunderstorms include
Mitchell Township.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4477 8370 4473 8375 4473 8413 4475 8424
4485 8410 4491 8404 4492 8364
TIME...MOT...LOC 1541Z 260DEG 40KT 4490 8384 4479 8399 4475 8412
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
JLDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 11:22 AM EDT, 1 minute earlier. Its key messages:
- Thunderstorm chances through this morning. Low chances of a severe storm.
- Windy today and turning much colder leading to a chilly night ahead.
- Showers Thursday into Thursday night.
- Cool temperatures Thursday through Saturday followed by a warming trend starting Sunday.
Area forecast discussion, Apr 29, 11:22 AM EDT, 1 minute before
Area Forecast Discussion
National Weather Service Gaylord MI
1122 AM EDT Tue Apr 29 2025
.KEY MESSAGES...
- Thunderstorm chances through this morning. Low chances of a
severe storm.
- Windy today and turning much colder leading to a chilly night
ahead.
- Showers Thursday into Thursday night.
- Cool temperatures Thursday through Saturday followed by a warming
trend starting Sunday.
&&
.UPDATE...
Issued at 1121 AM EDT Tue Apr 29 2025
Strong cold front crossing the region this morning...temps in the
upper 70s across much of NE Lower ahead of this, with dewpoints
still in the 50s/60s...and behind, temps falling into the 30s with
dewpoints in the upper 20s to lower 30s with some snow showers
reported at Houghton-Hancock. A largely SW-NE line of convective
redevelopment ahead of a dry slot poking in...with some gusty winds
and hail possible in the strongest storms...where best instability
is still located. Still possible that a few storms could bump up to
severe levels this morning into this afternoon with the front
shoving its way through. 700mb winds still up around 50kts aloft
ahead of the front; 850mb winds around 30-40kts...such that even
outside of thunder, have seen some of these stronger winds (esp the
850mb level winds) get mixed down with the dry slot as well as some
early-morning clearing ahead of the cold front. Have opted,
therefore, to go with a wind advisory for the area...generally
through mid-afternoon west of I-75, and through the remainder of the
afternoon for NE Lower. Have also included parts of the EUP in the
wind advisory, particularly downwind of Whitefish Bay, as the
pressure gradient is expected to tighten up on the backside of the
low this afternoon up there. Will expect temps to fall quite
dramatically through the remainder of the afternoon from W to
E...though low-level clouds will likely build in and keep things
feeling much more fall-like than summer like...particularly if a few
flakes do manage to mix in (most likely across the interior higher
terrain).
&&
.SHORT TERM /THROUGH TONIGHT/...
Issued at 224 AM EDT Tue Apr 29 2025
Pattern Synopsis/Forecast: ~996mb low pressure is currently situated
over Lake Superior/northern Ontario. Plenty of convection across
parts of eastern WI, central/eastern U.P. and northern Lake Michigan
out ahead of the system's cold front. Primary focus revolves around
the next 6 or so hours as convection, albeit weakening, crosses
northern Michigan with the trailing cold front clearing area-wide
later this morning. Higher surface pressures build in from the west
through the remainder of the day with high pressure becoming
centered squarely overhead by 12z Wednesday.
Forecast Details: Quite the mild and windy night out there tonight
with many areas across downsloping northwest lower still in the 70s
at this early hour (78! at TVC). Latest trends continue to support
ongoing convection across parts of eastern upper, northern Lake MI,
far northwest lower and points upstream to make a run across across
much of northern MI over the next several of hours. Noted
diminishing trend over the last couple of hours on KAPX/KMQT/KGRB
with latest suite of short term guidance continuing this trend as
precip rolls across northern MI. THat said, some enhanced gustiness
out ahead of this convection along the gusty front and certainly
still some rumbles of thunder anticipated as decaying axis of
instability folds across the forecast area. While chances for severe
storms appear to be diminishing, they're certainly not zero. Any
stronger storms that do develop will still be capable of all hazards
simply given shear parameters. 925mb winds on the order of ~70 kts,
0-6km bulk shear values up over 50 kts with sfc-1km SRH nearly 300
m2/s2 and sfc-3km >400 m2/s2. The bulk of this threat is expected to
be east of the area by 11-12z, however, the lagging cold front
remains several hours behind. Additional isolated to scattered
storms will remain possible ahead of the front, primarily northeast
lower, through the late morning time frame with a continued low-end
severe threat.
Quite the change anticipated for the second half of the day into
tonight. Continued gusty winds turn out of the west post fropa and
eventually northwest by late afternoon. Much colder temperatures to
be ushered in (upper 30s and low 40s by late afternoon across much
of eastern upper and northwest lower) with those gusty northwest
winds leading to sub-freezing wind chills. Some light showers/patchy
drizzle possible as well. Winds relax considerably this evening
before turning calm in many areas after midnight. Clearing/clear
skies and light winds should lead to excellent radiational cooling
with lows tonight falling in the 20s across much of northern MI.
While the forecast won't reflect as such, there are even some low
probabilities of localized teens showing up for the typically
cooler/interior/icebox locales.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
Issued at 224 AM EDT Tue Apr 29 2025
High pressure holds through Wednesday evening leading to abundant
sunshine and seasonable temperatures. Increasing clouds overnight
Wednesday with showers expected to arrive Thursday morning as an
area of low pressure moves up from the southwest. Showers continue
through the day on into Thursday night with chances for showers on
Friday as an upper level trough sits over the region. Temperatures
are expected to be on the cool side. Increasing ridging at the
surface and aloft this weekend with the ridge holding into early
next week. Warming temperatures are expected as a result along with
precipitation free conditions. This should make it feel and look
more like true spring with flowers emerging and trees beginning to
burst out in blossoms.
&&
.AVIATION /12Z TAFS THROUGH 12Z WEDNESDAY/...
Issued at 618 AM EDT Tue Apr 29 2025
Cold front crosses northern Michigan this morning with some
lingering isolated to scattered storms possible, primarily at APN.
Otherwise, a few post frontal showers possible amidst lowering CIGs
expected. Some improvement anticipated by mid-late afternoon before
clearing skies area-wide this evening. Winds remain gusty today,
initially out of the southwest, turning westerly and eventually
northwesterly post fropa. Calm winds tonight.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...Wind Advisory until 3 PM EDT this afternoon for MIZ016-017-
020>022-025>027-031-032-099.
Wind Advisory until 8 PM EDT this evening for MIZ018-023-024-
028>030-033>036-041-042.
Wind Advisory until 5 PM EDT this afternoon for MIZ086-087.
MARINE...Small Craft Advisory until 11 PM EDT this evening for LHZ345.
Gale Warning until 11 PM EDT this evening for LHZ346>349.
Gale Warning until 2 PM EDT this afternoon for LMZ323-341-342-
344>346.
Gale Warning until 11 PM EDT this evening for LSZ321-322.
&&
UPDATE...FEF
SHORT TERM...MJG
LONG TERM...AJS
AVIATION...MJGHazardous weather outlook, Apr 29, 3:17 AM EDT, 8 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Gaylord MI 317 AM EDT Tue Apr 29 2025 MIZ016>018-020>036-041-042-086>088-095>099-300730- Emmet-Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency- Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona- Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-Arenac- Western Chippewa-Central Chippewa-Southeast Chippewa- Western Mackinac-Eastern Mackinac- Mackinac Island/Bois Blanc Island- Beaver Island and surrounding islands-Charlevoix- 317 AM EDT Tue Apr 29 2025 This hazardous weather outlook is for Eastern Upper Michigan and Northern Lower Michigan. .DAY ONE...Today and tonight. There remains a chance of thunderstorms through early this morning, some of which may be severe. Damaging wind gusts and large hail will be the primary threats. A tornado is also possible. Additional isolated to scattered thunderstorms may redevelop during the mid-late morning hours, primarily over northeast lower Michigan. A low-end severe weather threat remains possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed tonight. For more information visit http://weather.gov/gaylord. LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-300730- Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 317 AM EDT Tue Apr 29 2025 This hazardous weather outlook is for the northern Michigan nearshore waters of Lake Huron, Lake Michigan and Lake Superior. .DAY ONE...Today and tonight. There remains a chance of thunderstorms through early this morning, some of which may be severe. Damaging wind gusts and large hail will be the primary threats. A waterspout is also possible. Additional isolated to scattered thunderstorms may redevelop during the mid-late morning hours, primarily overLake Huron. A low-end severe weather threat remains possible. Sporadic gale force wind gusts are expected today on much of northern Michigan's nearshore waters. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed tonight. For more information visit http://weather.gov/gaylord.
In the hours before
Local storm report, Apr 29, 8:37 AM EDT, 2 hours 46 minutes before
Preliminary Local Storm Report
National Weather Service Gaylord MI
837 AM EDT Tue Apr 29 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 AM Rain 1 S Paradise 46.61N 85.04W
04/29/2025 M1.59 Inch Chippewa MI Mesonet
Mesonet station CW9193 Paradise, 24 hour
rainfall reports.
&&Local storm report, Apr 29, 8:43 AM EDT, 2 hours 40 minutes before
Preliminary Local Storm Report
National Weather Service Gaylord MI
843 AM EDT Tue Apr 29 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0206 AM Non-Tstm Wnd Gst 1 SW Frankfort 44.63N 86.25W
04/29/2025 M65 MPH LMZ346 MI Mesonet
Mesonet station XFLT Frankfort Light.
0155 AM Non-Tstm Wnd Gst 1 WNW Glen Arbor 44.90N 86.00W
04/29/2025 M61 MPH LMZ344 MI Mesonet
Mesonet station DVI07566 Glen Arbor.
0210 AM Non-Tstm Wnd Gst 1 NNE Leland 45.02N 85.76W
04/29/2025 M55 MPH LMZ344 MI Mesonet
Mesonet station XLEL Leland Harbor.
0222 AM Non-Tstm Wnd Gst 1 SSW Charlevoix 45.30N 85.27W
04/29/2025 M49 MPH Charlevoix MI AWOS
AWOS station KCVX Charlevoix - Municipal
Arpt.
0210 AM Non-Tstm Wnd Gst 4 NE Leland 45.06N 85.70W
04/29/2025 M47 MPH Leelanau MI Mesonet
Mesonet station MC113 Ess 1 Mm-22 At North
Eagle Hwy.
1255 AM Non-Tstm Wnd Gst 2 ENE Elberta 44.63N 86.20W
04/29/2025 M46 MPH Benzie MI AWOS
AWOS station KFKS Frankfort - Dow Memorial
Field.
0149 AM Non-Tstm Wnd Gst 2 E Parkdale 44.27N 86.25W
04/29/2025 M43 MPH Manistee MI AWOS
AWOS station KMBL Manistee - Blacker
Airport.
0205 AM Non-Tstm Wnd Gst 3 WNW Omena 45.08N 85.66W
04/29/2025 M43 MPH Leelanau MI Mesonet
Mesonet station DVI06053 Northport.
0218 AM Non-Tstm Wnd Gst Mackinaw City 45.78N 84.73W
04/29/2025 M42 MPH Cheboygan MI Buoy
Buoy station MACM4 Mackinaw City, MI.
1255 AM Non-Tstm Wnd Gst 4 W Bates 44.76N 85.52W
04/29/2025 M41 MPH Grand Traverse MI Mesonet
Mesonet station MC112 Mdot Site.
0121 AM Non-Tstm Wnd Gst 2 SE Traverse City 44.73N 85.57W
04/29/2025 M40 MPH Grand Traverse MI ASOS
ASOS station KTVC Traverse City - Cherry
Capital Airport.
0215 AM Non-Tstm Wnd Gst Suttons Bay 44.98N 85.65W
04/29/2025 M40 MPH Leelanau MI Mesonet
Mesonet station FW1418 Suttons Bay.
0119 AM Non-Tstm Wnd Gst 1 W Beaver Island 45.70N 85.57W
04/29/2025 M39 MPH Charlevoix MI AWOS
AWOS station KSJX Beaver Island.
0100 AM Non-Tstm Wnd Gst 17 E Point Aux Pins on 45.77N 84.14W
04/29/2025 M39 MPH LHZ361 MI Mesonet
Mesonet station SRLM4 19 N Huron Beach.
0220 AM Non-Tstm Wnd Gst 1 SE Greilickville 44.79N 85.63W
04/29/2025 M39 MPH LMZ323 MI Mesonet
Mesonet station XELM Elmwood Township
Marina.
&&Local storm report, Apr 29, 8:45 AM EDT, 2 hours 38 minutes before
Preliminary Local Storm Report...Summary
National Weather Service Gaylord MI
845 AM EDT Tue Apr 29 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0206 AM Non-Tstm Wnd Gst 1 SW Frankfort 44.63N 86.25W
04/29/2025 M65 MPH LMZ346 MI Mesonet
Mesonet station XFLT Frankfort Light.
0155 AM Non-Tstm Wnd Gst 1 WNW Glen Arbor 44.90N 86.00W
04/29/2025 M61 MPH LMZ344 MI Mesonet
Mesonet station DVI07566 Glen Arbor.
0210 AM Non-Tstm Wnd Gst 1 NNE Leland 45.02N 85.76W
04/29/2025 M55 MPH LMZ344 MI Mesonet
Mesonet station XLEL Leland Harbor.
0210 AM Tstm Wnd Gst 1 NNE Leland 45.02N 85.76W
04/29/2025 M55 MPH LMZ344 MI Mesonet
Mesonet station XLEL Leland Harbor.
0244 AM Tstm Wnd Gst 1 WNW Pellston 45.57N 84.80W
04/29/2025 M53 MPH Emmet MI ASOS
ASOS station KPLN Pellston - Rgnl Airport Of
Emmet County.
0248 AM Tstm Wnd Gst 2 SE Traverse City 44.73N 85.57W
04/29/2025 M52 MPH Grand Traverse MI ASOS
ASOS station KTVC Traverse City - Cherry
Capital Airport.
0224 AM Tstm Wnd Gst Mackinaw City 45.78N 84.73W
04/29/2025 M51 MPH Cheboygan MI Buoy
Buoy station MACM4 Mackinaw City, MI.
0222 AM Non-Tstm Wnd Gst 1 SSW Charlevoix 45.30N 85.27W
04/29/2025 M49 MPH Charlevoix MI AWOS
AWOS station KCVX Charlevoix - Municipal
Arpt.
0235 AM Tstm Wnd Gst 1 SSW Charlevoix 45.30N 85.27W
04/29/2025 M49 MPH Charlevoix MI AWOS
AWOS station KCVX Charlevoix - Municipal
Arpt.
0255 AM Tstm Wnd Gst 4 W Bates 44.76N 85.52W
04/29/2025 M48 MPH Grand Traverse MI Mesonet
Mesonet station MC112 Mdot Site.
0210 AM Non-Tstm Wnd Gst 4 NE Leland 45.06N 85.70W
04/29/2025 M47 MPH Leelanau MI Mesonet
Mesonet station MC113 Ess 1 Mm-22 At North
Eagle Hwy.
0235 AM Tstm Wnd Gst 1 S Mackinac Island 45.85N 84.63W
04/29/2025 M47 MPH LHZ345 MI AWOS
AWOS station KMCD Mackinac Island.
1255 AM Non-Tstm Wnd Gst 2 ENE Elberta 44.63N 86.20W
04/29/2025 M46 MPH Benzie MI AWOS
AWOS station KFKS Frankfort - Dow Memorial
Field.
0255 AM Tstm Wnd Gst 2 WNW Cheboygan 45.65N 84.52W
04/29/2025 M44 MPH Cheboygan MI AWOS
AWOS station KSLH Cheboygan - Cheboygan
County Arpt.
0235 AM Tstm Wnd Gst 1 SE Greilickville 44.79N 85.63W
04/29/2025 M44 MPH LMZ323 MI Mesonet
Mesonet station XELM Elmwood Township
Marina.
1248 AM Tstm Wnd Gst 4 NNW Bay Mills 46.48N 84.63W
04/29/2025 M43 MPH Chippewa MI Buoy
Buoy station PTIM4 Point Iroquois, MI.
0149 AM Non-Tstm Wnd Gst 2 E Parkdale 44.27N 86.25W
04/29/2025 M43 MPH Manistee MI AWOS
AWOS station KMBL Manistee - Blacker
Airport.
0156 AM Tstm Wnd Gst 2 E Parkdale 44.27N 86.25W
04/29/2025 M43 MPH Manistee MI AWOS
AWOS station KMBL Manistee - Blacker
Airport.
0205 AM Non-Tstm Wnd Gst 3 WNW Omena 45.08N 85.66W
04/29/2025 M43 MPH Leelanau MI Mesonet
Mesonet station DVI06053 Northport.
0255 AM Tstm Wnd Gst 1 W Boyne Falls 45.17N 84.92W
04/29/2025 M43 MPH Charlevoix MI AWOS
AWOS station KBFA Boyne Falls.
0806 PM Non-Tstm Wnd Gst 11 ESE Goetzville 45.99N 83.90W
04/28/2025 M43 MPH LSZ322 MI Buoy
Buoy station DTLM4 De Tour Village, MI.
0218 AM Non-Tstm Wnd Gst Mackinaw City 45.78N 84.73W
04/29/2025 M42 MPH Cheboygan MI Buoy
Buoy station MACM4 Mackinaw City, MI.
0254 AM Tstm Wnd Gst 11 ESE Goetzville 45.99N 83.90W
04/29/2025 M42 MPH LSZ322 MI Buoy
Buoy station DTLM4 De Tour Village, MI.
1255 AM Non-Tstm Wnd Gst 4 W Bates 44.76N 85.52W
04/29/2025 M41 MPH Grand Traverse MI Mesonet
Mesonet station MC112 Mdot Site.
0100 AM Non-Tstm Wnd Gst 1 WNW Northport 45.14N 85.65W
04/29/2025 M40 MPH Leelanau MI Mesonet
Mesonet station MINTH 1.5 W Northport
(MAWN).
0121 AM Non-Tstm Wnd Gst 2 SE Traverse City 44.73N 85.57W
04/29/2025 M40 MPH Grand Traverse MI ASOS
ASOS station KTVC Traverse City - Cherry
Capital Airport.
0215 AM Non-Tstm Wnd Gst Suttons Bay 44.98N 85.65W
04/29/2025 M40 MPH Leelanau MI Mesonet
Mesonet station FW1418 Suttons Bay.
0300 AM Tstm Wnd Gst 2 SE Petoskey 45.36N 84.94W
04/29/2025 M40 MPH Emmet MI Mesonet
Mesonet station MINCM Ncmc.
0119 AM Non-Tstm Wnd Gst 1 W Beaver Island 45.70N 85.57W
04/29/2025 M39 MPH Charlevoix MI AWOS
AWOS station KSJX Beaver Island.
0330 AM Non-Tstm Wnd Gst 1 N Cadillac 44.27N 85.42W
04/29/2025 M39 MPH Wexford MI AWOS
AWOS station KCAD Cadillac - Wexford County
Arpt.
0100 AM Non-Tstm Wnd Gst 17 E Point Aux Pins on 45.77N 84.14W
04/29/2025 M39 MPH LHZ361 MI Mesonet
Mesonet station SRLM4 19 N Huron Beach.
0220 AM Non-Tstm Wnd Gst 1 SE Greilickville 44.79N 85.63W
04/29/2025 M39 MPH LMZ323 MI Mesonet
Mesonet station XELM Elmwood Township
Marina.
&&Special weather statement, Apr 29, 9:18 AM EDT, 2 hours 5 minutes before
Special Weather Statement
National Weather Service Gaylord MI
918 AM EDT Tue Apr 29 2025
MIZ088-291345-
Southeast Chippewa MI-
918 AM EDT Tue Apr 29 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN CHIPPEWA COUNTY
THROUGH 945 AM EDT...
At 918 AM EDT, Doppler radar was tracking a strong thunderstorm over
Detour Village, or over Saint Marys River, moving northeast at 100
mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Drummond Island, Detour Village, Saint Marys River, and
Potagannissing Bay.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4597 8346 4592 8391 4592 8396 4591 8401
4603 8413 4611 8399 4606 8395 4606 8390
4612 8383 4610 8375 4612 8364 4611 8357
4599 8344
TIME...MOT...LOC 1318Z 241DEG 87KT 4601 8393
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
JLDSpecial weather statement, Apr 29, 11:08 AM EDT, 15 minutes before
Special Weather Statement
National Weather Service Gaylord MI
1108 AM EDT Tue Apr 29 2025
MIZ023-024-028-029-291545-
Montmorency MI-Alpena MI-Oscoda MI-Crawford MI-
1108 AM EDT Tue Apr 29 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN CRAWFORD...
SOUTHEASTERN MONTMORENCY AND OSCODA COUNTIES THROUGH 1145 AM EDT...
At 1108 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Lovells to 8 miles east of Grayling to
near North Higgins Lake. Movement was east at 45 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Fairview, Luzerne, Mio, South Branch Township, Red Oak, Lockwood
Lake, Loud Township, Comins, Garland, Mack Lake, and Lewiston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4454 8410 4451 8459 4451 8485 4467 8462
4483 8442 4500 8378
TIME...MOT...LOC 1508Z 254DEG 40KT 4480 8442 4469 8455 4456 8473
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
JLDSpecial weather statement, Apr 29, 11:17 AM EDT, 6 minutes before
Special Weather Statement
National Weather Service Gaylord MI
1117 AM EDT Tue Apr 29 2025
MIZ017-018-291545-
Cheboygan MI-Presque Isle MI-
1117 AM EDT Tue Apr 29 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHERN PRESQUE ISLE AND
SOUTHEASTERN CHEBOYGAN COUNTIES THROUGH 1145 AM EDT...
At 1117 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Nine Mile Point to near Black Lake to near
Afton. Movement was east at 40 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Rogers City, Moltke Township, Black Lake, Onaway, P H Hoeft State
Park, Tower, Ocqueoc, Onaway State Park, Nine Mile Point, Forty Mile
Point, and Huron Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4536 8346 4533 8445 4566 8432 4566 8424
4562 8413 4553 8407 4552 8390 4545 8378
4545 8369 4539 8358 4539 8348
TIME...MOT...LOC 1517Z 261DEG 36KT 4559 8425 4547 8430 4536 8444
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
JLDThe office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 1:42 AM EDT | Special Weather Statement | APX | Mackinac | 33 min |
| Apr 29, 2:02 AM EDT | Special Marine Warning | APX | 88 min | |
| Apr 29, 2:15 AM EDT | Special Weather Statement | APX | Antrim, Cheboygan, Emmet, Grand Traverse, Kalkaska | 45 min |
| Apr 29, 2:32 AM EDT | Special Marine Warning | APX | 30 min | |
| Apr 29, 2:38 AM EDT | Special Weather Statement | APX | Antrim, Cheboygan, Grand Traverse, Kalkaska, Otsego | 37 min |
| Apr 29, 3:11 AM EDT | Special Weather Statement | APX | Crawford, Kalkaska, Missaukee, Montmorency, Otsego, Presque Isle and 2 more | 49 min |
| Apr 29, 3:20 AM EDT | Special Marine Warning | APX | 85 min | |
| Apr 29, 4:11 AM EDT | Special Weather Statement | APX | Crawford, Missaukee, Montmorency, Oscoda, Presque Isle | 64 min |
| Apr 29, 5:51 AM EDT | Special Weather Statement | APX | Alcona, Arenac, Gladwin, Iosco, Ogemaw | 54 min |
| Apr 29, 9:18 AM EDT | Special Weather Statement | APX | 27 min | |
| Apr 29, 10:16 AM EDT | Wind Advisory | APX | Alcona, Alpena, Antrim, Arenac, Benzie, Charlevoix and 18 more | 11 hr |
| Apr 29, 11:08 AM EDT | Special Weather Statement | APX | Oscoda | 37 min |
| Apr 29, 11:16 AM EDT | Gale Warning | APX | 3 hr | |
| Apr 29, 11:17 AM EDT | Special Weather Statement | APX | Cheboygan | 28 min |
| Apr 29, 11:37 AM EDT | Special Weather Statement | APX | Presque Isle | 23 min |
| Apr 29, 11:49 AM EDT | Severe Thunderstorm Warning | APX | Alpena | 26 min |
| Apr 29, 11:54 AM EDT | Special Marine Warning | APX | 66 min | |
| Apr 29, 1:03 PM EDT | Special Marine Warning | APX | 42 min | |
| Apr 29, 4:20 PM EDT | Small Craft Advisory | APX | 6 hr |
Nearby
Severe Thunderstorm Warnings in Michigan, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.